Alert archive / New York / High Wind Warnings in 2024
High Wind Warning 2, NWS Binghamton, NY
NWS Binghamton, NY issued this high wind warning at Feb 28, 2024, 3:27 AM EST for 9 counties in New York. It took effect at Feb 28, 2024, 2:00 PM EST. It was in force for 14 hr. 9 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Feb 28, 2024, 3:27 AM EST (08:27 UTC)
- In effect from
- Feb 28, 2024, 2:00 PM EST
- Expired
- Feb 29, 2024, 3:44 AM EST
- In force
- 14 hr
- Issued by
- NWS Binghamton, NY
Counties Cayuga County, NY, Cortland County, NY, Madison County, NY, Oneida County, NY, Onondaga County, NY, Schuyler County, NY, Seneca County, NY, Tompkins County, NY, Yates County, NY
The radar
The Binghamton radar (KBGM), 71 km from the middle of the area, began a volume at 08:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 28, 4:15 PM EST | NON-TSTM WND GST 50 | 1 Sw Kirkville, NY | Mesonet station FAYE Fayetteville. |
| Feb 28, 4:20 PM EST | NON-TSTM WND DMG | Chittenango, NY | Multiple reports of trees down in Chittenango. |
| Feb 28, 4:22 PM EST | NON-TSTM WND GST 53 | 2 Se North Syracuse, NY | ASOS station KSYR Syracuse Airport. |
| Feb 28, 4:25 PM EST | NON-TSTM WND GST 53 | 1 Ssw Mays Mills, NY | Mesonet station PENN Penn Yan. |
| Feb 28, 4:30 PM EST | NON-TSTM WND DMG | Verona, NY | Large tree down, which took down wires. |
| Feb 28, 5:20 PM EST | NON-TSTM WND GST 57 | 1 Ssw Mays Mills, NY | Mesonet station PENN Penn Yan. |
| Feb 28, 5:29 PM EST | NON-TSTM WND DMG | 1 Ene Camillus, NY | Mping report of trees and wires down. |
| Feb 28, 6:51 PM EST | NON-TSTM WND GST 58 | 1 Sse Penn Yan, NY | ASOS station KPEO Penn Yan. |
| Feb 28, 6:55 PM EST | NON-TSTM WND GST 62 | 1 Ssw Mays Mills, NY | Mesonet station PENN Penn Yan. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 8.5 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 942 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 263 m²/s²
- 0-3 km storm-relative helicity
- 352 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
114 WWUS71 KBGM 280827 NPWBGM URGENT - WEATHER MESSAGE National Weather Service Binghamton NY 327 AM EST Wed Feb 28 2024 NYZ023-025-044-290830- /O.UPG.KBGM.WI.Y.0006.240228T1900Z-240229T1200Z/ /O.NEW.KBGM.HW.W.0002.240228T1900Z-240229T1200Z/ Schuyler-Tompkins-Cortland- Including the cities of Watkins Glen, Ithaca, and Cortland 327 AM EST Wed Feb 28 2024 ...HIGH WIND WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 7 AM EST THURSDAY... * WHAT...West winds 20 to 30 mph with localized gusts up to 60 mph expected. * WHERE...Schuyler, Tompkins and Cortland counties. * WHEN...From 2 PM this afternoon to 7 AM EST Thursday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...South to southwest winds will develop ahead of a cold front this afternoon, with gusts 35 to 45 mph. The front may be accompanied by sudden stronger wind gusts and possible thunderstorms, with winds shifting to the west in its wake. Winds will be strongest behind the front, gusting 50 to 60 mph at times, especially overnight, as much colder air also quickly moves into the area. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ NYZ009-015>018-036-037-290830- /O.UPG.KBGM.HW.A.0002.240228T1900Z-240229T1200Z/ /O.NEW.KBGM.HW.W.0002.240228T1900Z-240229T1200Z/ Northern Oneida-Yates-Seneca-Southern Cayuga-Onondaga-Madison- Southern Oneida- Including the cities of Boonville, Penn Yan, Seneca Falls, Auburn, Syracuse, Hamilton, Oneida, Rome, and Utica 327 AM EST Wed Feb 28 2024 ...HIGH WIND WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 7 AM EST THURSDAY... * WHAT...West winds 25 to 35 mph with gusts up to 60 mph expected. * WHERE...Northern Oneida, Yates, Seneca, Southern Cayuga, Onondaga, Madison and Southern Oneida counties. * WHEN...From 2 PM this afternoon to 7 AM EST Thursday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...South to southwest winds will develop ahead of a cold front this afternoon, with gusts 35 to 45 mph. The front may be accompanied by sudden stronger wind gusts and possible thunderstorms, with winds shifting to the west in its wake. Winds will be strongest behind the front, gusting 50 to 60 mph at times, especially overnight, as much colder air also quickly moves into the area. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ NYZ022-024-045-046-055>057-062-PAZ038>040-043-044-047-048-072- 290830- /O.CON.KBGM.WI.Y.0006.240228T1900Z-240229T1200Z/ Steuben-Chemung-Chenango-Otsego-Tioga-Broome-Delaware-Sullivan- Bradford-Susquehanna-Northern Wayne-Wyoming-Lackawanna-Luzerne- Pike-Southern Wayne- Including the cities of Corning, Hornell, Elmira, Norwich, Oneonta, Owego, Waverly, Binghamton, Delhi, Walton, Monticello, Sayre, Towanda, Hallstead, Montrose, Damascus, Equinunk, Tunkhannock, Scranton, Hazleton, Wilkes-Barre, Milford, and Honesdale 327 AM EST Wed Feb 28 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 7 AM EST THURSDAY... * WHAT...West winds 20 to 30 mph with gusts up to 55 mph expected. * WHERE...In New York, Steuben, Schuyler, Chemung, Tompkins, Cortland, Chenango, Otsego, Tioga, Broome, Delaware and Sullivan counties. In Pennsylvania, Bradford, Susquehanna, Northern Wayne, Wyoming, Lackawanna, Luzerne, Pike and Southern Wayne counties. * WHEN...From 2 PM Wednesday to 7 AM EST Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...South to southwest winds will develop ahead of a cold front this afternoon, with gusts 30 to 40 mph. The front may be accompanied by sudden stronger wind gusts and possible thunderstorms, with winds shifting to the west in its wake. Winds will be strongest behind the front, gusting 45 to 55 mph at times, especially overnight, as much colder air also quickly moves into the area. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
3 follow-up statements
638 WWUS71 KBGM 281905 NPWBGM URGENT - WEATHER MESSAGE National Weather Service Binghamton NY 205 PM EST Wed Feb 28 2024 NYZ009-015>018-023-025-036-037-044-290900- /O.EXT.KBGM.HW.W.0002.000000T0000Z-240229T0900Z/ Northern Oneida-Yates-Seneca-Southern Cayuga-Onondaga-Schuyler- Tompkins-Madison-Southern Oneida-Cortland- Including the cities of Boonville, Penn Yan, Seneca Falls, Auburn, Syracuse, Watkins Glen, Ithaca, Hamilton, Oneida, Rome, Utica, and Cortland 205 PM EST Wed Feb 28 2024 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 4 AM EST THURSDAY... * WHAT...West winds 25 to 35 mph with gusts up to 60 mph expected. * WHERE...Northern Oneida, Yates, Seneca, Southern Cayuga, Onondaga, Madison and Southern Oneida counties. * WHEN...Until 4 AM EST Thursday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...South to southwest winds will develop ahead of a cold front this afternoon, with gusts 35 to 45 mph. The front may be accompanied by sudden stronger wind gusts and possible thunderstorms, with winds shifting to the west in its wake. Winds will be strongest directly behind the front, gusting 50 to 60 mph at times, especially tonight, as much colder air also quickly moves into the area. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ NYZ022-024-045-046-055>057-062-PAZ038>040-043-044-047-048-072- 290900- /O.EXT.KBGM.WI.Y.0006.000000T0000Z-240229T0900Z/ Steuben-Chemung-Chenango-Otsego-Tioga-Broome-Delaware-Sullivan- Bradford-Susquehanna-Northern Wayne-Wyoming-Lackawanna-Luzerne- Pike-Southern Wayne- Including the cities of Corning, Hornell, Elmira, Norwich, Oneonta, Owego, Waverly, Binghamton, Delhi, Walton, Monticello, Sayre, Towanda, Hallstead, Montrose, Damascus, Equinunk, Tunkhannock, Scranton, Hazleton, Wilkes-Barre, Milford, and Honesdale 205 PM EST Wed Feb 28 2024 ...WIND ADVISORY NOW IN EFFECT UNTIL 4 AM EST THURSDAY... * WHAT...West winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...In New York, Steuben, Schuyler, Chemung, Tompkins, Cortland, Chenango, Otsego, Tioga, Broome, Delaware and Sullivan counties. In Pennsylvania, Bradford, Susquehanna, Northern Wayne, Wyoming, Lackawanna, Luzerne, Pike and Southern Wayne counties. * WHEN...Until 4 AM EST Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...South to southwest winds will develop ahead of a cold front this afternoon, with gusts 30 to 40 mph. The front may be accompanied by sudden stronger wind gusts and possible thunderstorms, with winds shifting to the west in its wake. Winds will be strongest behind the front, gusting 45 to 50 mph at times, especially tonight, as much colder air also quickly moves into the area. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
883 WWUS71 KBGM 290232 NPWBGM URGENT - WEATHER MESSAGE National Weather Service Binghamton NY 932 PM EST Wed Feb 28 2024 NYZ009-015>018-023-025-036-037-044-290900- /O.CON.KBGM.HW.W.0002.000000T0000Z-240229T0900Z/ Northern Oneida-Yates-Seneca-Southern Cayuga-Onondaga-Schuyler- Tompkins-Madison-Southern Oneida-Cortland- Including the cities of Boonville, Penn Yan, Seneca Falls, Auburn, Syracuse, Watkins Glen, Ithaca, Hamilton, Oneida, Rome, Utica, and Cortland 932 PM EST Wed Feb 28 2024 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 AM EST THURSDAY... * WHAT...West winds 25 to 35 mph with gusts up to 60 mph. * WHERE...Northern Oneida, Yates, Seneca, Southern Cayuga, Onondaga, Schuyler, Tompkins, Madison, Southern Oneida and Cortland counties. * WHEN...Until 4 AM EST Thursday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...The strongest winds have moved through with a few gusts to near 60 mph still possible before midnight and then slowly diminishing into the morning hours. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ NYZ022-024-045-046-055>057-062-PAZ038>040-043-044-047-048-072- 290900- /O.CON.KBGM.WI.Y.0006.000000T0000Z-240229T0900Z/ Steuben-Chemung-Chenango-Otsego-Tioga-Broome-Delaware-Sullivan- Bradford-Susquehanna-Northern Wayne-Wyoming-Lackawanna-Luzerne- Pike-Southern Wayne- Including the cities of Corning, Hornell, Elmira, Norwich, Oneonta, Owego, Waverly, Binghamton, Delhi, Walton, Monticello, Sayre, Towanda, Hallstead, Montrose, Damascus, Equinunk, Tunkhannock, Scranton, Hazleton, Wilkes-Barre, Milford, and Honesdale 932 PM EST Wed Feb 28 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST THURSDAY... * WHAT...West winds 20 to 30 mph with gusts up to 50 mph. * WHERE...In New York, Steuben, Chemung, Chenango, Otsego, Tioga, Broome, Delaware and Sullivan counties. In Pennsylvania, Bradford, Susquehanna, Northern Wayne, Wyoming, Lackawanna, Luzerne, Pike and Southern Wayne counties. * WHEN...Until 4 AM EST Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...The strongest winds have passed with winds slow to diminish through the rest of the night. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
514 WWUS71 KBGM 290844 NPWBGM URGENT - WEATHER MESSAGE National Weather Service Binghamton NY 344 AM EST Thu Feb 29 2024 NYZ009-015>018-023-025-036-037-044-290945- /O.CAN.KBGM.HW.W.0002.000000T0000Z-240229T0900Z/ Northern Oneida-Yates-Seneca-Southern Cayuga-Onondaga-Schuyler- Tompkins-Madison-Southern Oneida-Cortland- Including the cities of Boonville, Penn Yan, Seneca Falls, Auburn, Syracuse, Watkins Glen, Ithaca, Hamilton, Oneida, Rome, Utica, and Cortland 344 AM EST Thu Feb 29 2024 ...HIGH WIND WARNING IS CANCELLED... West-northwest winds will remain breezy today, between 15 to 25 mph with gusts up to 35 mph. This is well below high wind warning thresholds though. $$ NYZ022-024-045-046-055>057-062-PAZ038>040-043-044-047-048-072- 290945- /O.CAN.KBGM.WI.Y.0006.000000T0000Z-240229T0900Z/ Steuben-Chemung-Chenango-Otsego-Tioga-Broome-Delaware-Sullivan- Bradford-Susquehanna-Northern Wayne-Wyoming-Lackawanna-Luzerne- Pike-Southern Wayne- Including the cities of Corning, Hornell, Elmira, Norwich, Oneonta, Owego, Waverly, Binghamton, Delhi, Walton, Monticello, Sayre, Towanda, Hallstead, Montrose, Damascus, Equinunk, Tunkhannock, Scranton, Hazleton, Wilkes-Barre, Milford, and Honesdale 344 AM EST Thu Feb 29 2024 ...WIND ADVISORY IS CANCELLED... West-northwest winds will remain breezy today, between 10 to 20 mph with gusts up to 35 mph. This is well below wind advisory thresholds though. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this high wind warning went out at Feb 28, 3:17 AM EST, 10 minutes earlier.
Area forecast discussion, Feb 28, 3:17 AM EST, 10 minutes before
Area Forecast Discussion
National Weather Service Binghamton NY
317 AM EST Wed Feb 28 2024
.SYNOPSIS...
Rain moves back into the area overnight with even a few rumbles
of thunder possible in Northeast PA. A strong cold front moves
through Wednesday afternoon bringing strong winds and a line of
showers and thunderstorms. Temperatures quickly fall below
freezing Wednesday evening after the cold front moves through
with a flash freeze of wet roads possible. Lake effect snow sets
up over Central New York with some isolated heavy snow possible.
&&
.NEAR TERM /THROUGH THURSDAY NIGHT/...
1235 AM Update...
No major changes at this time, but the chance for significant
lake effect snow in north-central NY is increasing, and
headlines will likely be issued before daybreak.
955 PM Update...
Dried out much of the area for the rest of this evening as
showers have quickly moved off to the east. More showers will
fill back in overnight with a few rumbles of thunder possible
for NE PA. Winds were adjusted late tomorrow into tomorrow
evening based off the latest guidance, taking both sustained
winds and gusts up. Sustained winds were increased blending the
18Z NAM with the NBM and looking at soundings, gusts were bumped
up to closer to 40kts, minus the Wyoming Valley.
Previous discussion...
A dry slot will dry out the region for most of the night but
another round of rain showers moves in late tonight into
tomorrow morning. Decided to keep thunder out of the grids
before 7am but forecast soundings do have some more elevated
CAPE so some of the stronger showers could contain some
lightning. With a deepening low moving into the Hudson Bay
region, a strong low level jet gets cranking late tonight into
tomorrow ahead of an approaching cold front. Clouds and rain
showers will help keep the boundary layer somewhat stable
preventing some of the higher winds from mixing down but areas
with downslope winds across the Finger Lakes into the hills
south of the Thruway and Catskills, stronger gusts are possible
with potential gusts to 60 mph so a high wind watch was kept for
these regions. The rest of the region will still be seeing
plenty of gusts to around 40 mph with higher gusts possible with
any showers that develop in the warm sector.
A strong cold front moves through tomorrow afternoon into the
early evening with a line of strong showers and a few embedded
thunderstorms. Given that the 0-6 km shear is up over 50 knots
and the low level jet has winds to near 60 mph at 5000 feet
ahead of the front, there is the potential strong to very strong
gusts as the line moves through.
Once the cold front is through late tomorrow afternoon into the
eventing, temperatures drop quickly from the 50s down into the
20s along with strong synoptic winds from the cold air
advection. A flash freeze is possible on any wet roads tomorrow
night. Looking at soundings as well as timing of precipitation
in most CAMs, the heaviest precipitation will be east by the
time the atmosphere cools enough for snow so accumulations
tomorrow afternoon and evening behind the cold front are looking
light.
Lake effect snow gets cranking Wednesday night into Thursday
with strong cold air advection across the ice free Great Lakes.
Low level flow around the trough is looking favorable for a
multi-lake connection from Superior, through Georgian Bay, and
then through Lake Ontario. Boundary layer wind shear has little
directional shear with good bulk shear which will help organize
stronger lake effect bands. With the boundary layer wind
directions between 290 and 300 degrees, a strong band of snow
will likely form and impact Onondaga and Madison Counties. Given
that the band will likely be persistent for many hours,
significant accumulations are possible where the band sets up.
Given some uncertainty in the exact wind direction through the
boundary layer, no headlines have been issued yet as a few
degree change in wind direction could result in vastly different
snow totals.
&&
.SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/...
305 AM Update...
An abrupt transition occurs, heading right back into another
period of above normal temperatures.
High pressure will shift off of the Midatlantic Coast Friday,
opening the door to return flow out of the south-southwest. This
along with abundant sunshine - definitely noticeable given the
start-of-March increasing sun angle - will boost temperatures
into the 40s-lower 50s Friday despite a chilly dawn.
Contained within southwest flow aloft, will be a weakening wave
ejecting out of the Southern Plains. It will arrive into our
region during the first half of the weekend. Clouds are a given,
but rain chances more iffy since it will fall into initially
very dry low level air. Areas east of I-81, especially Poconos-
Catskills, stand the somewhat better chance of some rain late
Friday night into Saturday. If it arrives soon enough, it could
start with a brief high elevation wintry mix. Meanwhile, Finger
Lakes to Syracuse areas are more likely to stay dry.
After lows in the 30s Friday Night, temperatures again nudge up
a bit more to upper 40s-mid 50s Saturday. This followed by
upper 30s-lower 40s Saturday night.
&&
.LONG TERM /SUNDAY THROUGH TUESDAY/...
305 AM Update...
There is high confidence in anomalously warm pattern early next
week, though embedded weaknesses within the ridge poses
uncertainty for whether spotty showers could be around.
Generally speaking, southwest flow will keep pumping in warm
air. Highs of 50s-lower 60s, and lows of mainly 40s, are
anticipated Sunday through Tuesday. Models do somewhat disagree,
however, on whether an embedded wave or two could cause spotty
showers. For example, the 00Z GFS is too dry in the lower levels
for precipitation Sunday-Monday yet also progressively brings a
new trailing boundary into the area Tuesday. The 00Z ECMWF
meanwhile is weaker and drier with that boundary, struggling to
even get it into the region; yet it does hang back with a prior
weak upper trough Sunday-Monday and perhaps a few spotty showers
from it. Regardless, precipitation-wise nothing high impact;
fairly light if anything at all. The bigger deal will simply be
a continuation of mainly warm weather.
&&
.AVIATION /08Z WEDNESDAY THROUGH SUNDAY/...
A very dynamic day on the way. Low clouds with fuel alt to IFR
ceilings are slowly creeping NW towards ELM and ITH, and will
likely arrive in the next couple of hours. Meanwhile, a band of
showers with embedded thunderstorms is approaching from the
southwest. Lightning appears to be spotty, and while a rumble of
thunder at AVP can't be ruled out, probability is still low and
it would be quite brief.
Difficult to say what will happen with the lower clouds as the
showers move through, but upstream obs suggest you have to get
well south to see any improvements, so will keep things more or
less persistent through the night.
Additional waves of rain showers and some lulls are on the way
for today. Expect some minor improvements to ceilings, but
timing this is difficult, especially as winds will become more
of a concern through the day.
Expect gusts 30-35 knots ahead of the approaching cold front
this afternoon. Models' timing of the FROPA is fairly
consistent, and was able to fit this into a 2 hour window at
most sites. A line of elevated convection is likely to develop
along the front, with isolated thunder possible, but again did
not carry TS in the TAFs due to low probability. Went with
TEMPOs primarily for strong gusts (40+ knots) with sudden wind
shifts at time of frontal passage.
Temperatures will drop very rapidly behind the front, but
stratiform rain showers look to come to an end before they can
change to snow. We may see a brief lull (1-2 hours) in the winds
behind the front before they crank up again, but the strongest
gusts of this system are likely to be post-frontal this evening.
Gusts 35 to 45 knots will be common, with the odd 50 knot gust
not out of the question, and most likely at SYR or RME.
Bands of lake effect snow will develop mainly after 03Z, with
some restrictions possible at ITH, ELM, and BGM if they set up
just right, possibly reaching AVP as well given ideal conditions
for deep inland extent. SYR and RME are more likely to be
impacted, but the heavier snow should hold off until just after
the TAF period as the bands become more mature.
Outlook...
Late Wednesday Night... Restrictions likely as lake effect snow
bands will take shape across the region, with some impacts even
into NEPA. Potentially more significant lake effect snow bands
and associated restrictions may impact northern terminals,
possibly including SYR.
Thursday...Lake effect snow showers and associated restrictions
possible at all CNY terminals except ELM. Otherwise, becoming
VFR by Thursday night.
Friday through Sunday...VFR.
&&
.CLIMATE...
Record highs were set yesterday the 27th at Binghamton(64) and
Syracuse(71). This was the third warmest February day on record
at Syracuse with a high of 71. The warmest February temperature
on record was 75 back on February 21st 2018 at Syracuse. This
was the 4th warmest February day on record at Binghamton. The
warmest February day was back on February 24th in 2017 where it
hit 70 degrees.
Record daily highs are forecast again today, the 28th. This
time, Wilkes-Barre/Scranton may reach their record of 64
degrees, last set in 2017; forecast is 65. Binghamton's
relatively weak daily record of 58 degrees should easily fall,
with a forecast into the 60s, and the Syracuse record of 66
degrees is also expected to be eclipsed with a forecast of upper
60s.
&&
.BGM WATCHES/WARNINGS/ADVISORIES...
PA...Wind Advisory from 2 PM this afternoon to 7 AM EST Thursday
for PAZ038>040-043-044-047-048-072.
NY...High Wind Watch from 2 PM EST this afternoon through Thursday
morning for NYZ009-015>018-036-037.
Wind Advisory from 2 PM this afternoon to 7 AM EST Thursday
for NYZ022>025-044>046-055>057-062.
&&
SYNOPSIS...AJG/MPH
NEAR TERM...AJG/DK/ES
SHORT TERM...MDP
LONG TERM...MDP
AVIATION...AJG/MPH/MWG
CLIMATE...Hazardous weather outlook, Feb 27, 3:46 PM EST, 11 hours 41 minutes before
Hazardous Weather Outlook National Weather Service Binghamton NY 346 PM EST Tue Feb 27 2024 NYZ022>025-044>046-055>057-062-PAZ038>040-043-044-047-048-072-282100- Steuben-Schuyler-Chemung-Tompkins-Cortland-Chenango-Otsego-Tioga- Broome-Delaware-Sullivan-Bradford-Susquehanna-Northern Wayne-Wyoming- Lackawanna-Luzerne-Pike-Southern Wayne- 346 PM EST Tue Feb 27 2024 ...WIND ADVISORY IN EFFECT FROM 2 PM WEDNESDAY TO 7 AM EST THURSDAY... This Hazardous Weather Outlook is for central New York and northeast Pennsylvania. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. A cold front with strong gusty winds Wednesday afternoon and evening could cause downed tree limbs and isolated power outages. Strong south winds will rapidly shift to the west behind the front. Temperatures will also drop rapidly behind the front late Wednesday afternoon into Wednesday evening, potentially causing a flash freeze on wet roads. Roads could become slippery. Lake effect snow bands will set up across much of the area Wednesday night into Thursday, though accumulations are expected to be light. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NYZ009-015>018-036-037-282100- Northern Oneida-Yates-Seneca-Southern Cayuga-Onondaga-Madison- Southern Oneida- 346 PM EST Tue Feb 27 2024 ...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH THURSDAY MORNING... This Hazardous Weather Outlook is for central New York. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Wind Watch. A cold front with strong gusty winds Wednesday afternoon and evening could cause downed tree limbs and isolated power outages. Strong south winds will rapidly shift to the west behind the front. Temperatures will also drop rapidly behind the front late Wednesday afternoon into Wednesday evening, potentially causing a flash freeze on wet roads. Roads could become slippery. Lake effect snow bands will set up across much of the area Wednesday night into Thursday, with significant accumulations possible in parts of north-central New York. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 28, 3:38 AM EST | Lake Effect Snow Warning | BGM | Madison, Oneida, Onondaga | 35 hr |
| Feb 28, 3:38 AM EST | Winter Weather Advisory | BGM | Cayuga, Chenango, Cortland, Oneida, Otsego | 35 hr |
| Feb 28, 2:36 PM EST | Special Weather Statement | BGM | Seneca, Yates | 39 min |
| Feb 28, 3:41 PM EST | Special Weather Statement | BGM | Madison, Onondaga | 49 min |
| Feb 28, 3:50 PM EST | Special Weather Statement | BGM | Chemung, Tioga | 40 min |
| Feb 28, 4:12 PM EST | Special Weather Statement | BGM | Oneida | 48 min |
| Feb 28, 4:22 PM EST | Special Weather Statement | BGM | Cortland, Madison | 23 min |
| Feb 28, 4:47 PM EST | Special Weather Statement | BGM | Chenango, Cortland, Madison, Oneida, Tioga | 28 min |
| Feb 28, 5:16 PM EST | Special Weather Statement | BGM | Broome, Chenango, Otsego | 44 min |
| Feb 28, 6:02 PM EST | Special Weather Statement | BGM | Delaware, Otsego | 43 min |
| Feb 28, 6:47 PM EST | Special Weather Statement | BGM | Sullivan | 43 min |
Nearby
High Wind Warnings in New York, 2024Every high wind warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.